Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 7, NWS Charleston, SC

February 21, 2014Allendale County, South Carolina; 4 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Feb 21, 2014, 9:17 AM EST for Allendale County, South Carolina; 4 counties in Georgia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 21, 2014, 9:17 AM EST (14:17 UTC)
Expired
Feb 21, 2014, 10:15 AM EST
In force
58 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Candler County, GA, Jenkins County, GA, Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 70 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 21, 6:39 AM ESTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 2.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 931 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
931 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WUUS52 KCHS 211417
SVRCHS
GAC031-043-165-251-SCC005-211515-
/O.NEW.KCHS.SV.W.0007.140221T1417Z-140221T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
917 AM EST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  JENKINS COUNTY IN SOUTHEAST GEORGIA...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  CANDLER COUNTY IN SOUTHEAST GEORGIA...
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1015 AM EST

* AT 917 AM EST...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
  ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF HERNDON TO 15
  MILES NORTHWEST OF ALINE TO 20 MILES SOUTHWEST OF ALINE...MOVING
  NORTHEAST AT 55 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HERNDON...PERKINS...EMMALANE...MILLEN...ALINE...SCARBORO...
  METTER...PORTAL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3252 8215 3256 8208 3254 8203 3260 8201
      3266 8209 3282 8215 3292 8209 3295 8185
      3291 8176 3304 8156 3310 8162 3316 8154
      3311 8136 3312 8120 3312 8119 3297 8124
      3274 8141 3255 8148 3230 8212 3233 8224
TIME...MOT...LOC 1417Z 244DEG 47KT 3293 8212 3258 8221
          3224 8240

$$
4 follow-up statements
040 
WWUS52 KCHS 211439
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
939 AM EST FRI FEB 21 2014

GAC031-043-165-251-SCC005-211515-
/O.CON.KCHS.SV.W.0007.000000T0000Z-140221T1515Z/
SCREVEN GA-JENKINS GA-BULLOCH GA-CANDLER GA-ALLENDALE SC-
939 AM EST FRI FEB 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EST
FOR PORTIONS OF SCREVEN...JENKINS...BULLOCH...CANDLER AND ALLENDALE
COUNTIES...

AT 939 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
PERKINS TO FOUR POINTS TO 6 MILES SOUTHWEST OF ALINE...MOVING
NORTHEAST AT 55 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EST FRIDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3252 8215 3256 8208 3254 8203 3260 8201
      3267 8209 3273 8211 3292 8205 3295 8185
      3291 8176 3304 8156 3310 8162 3316 8154
      3311 8136 3312 8119 3298 8125 3274 8141
      3255 8148 3230 8212 3233 8224
TIME...MOT...LOC 1439Z 244DEG 47KT 3301 8186 3266 8195
          3232 8215

$$
021 
WWUS52 KCHS 211456
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
956 AM EST FRI FEB 21 2014

GAC031-043-165-251-SCC005-211515-
/O.CON.KCHS.SV.W.0007.000000T0000Z-140221T1515Z/
SCREVEN GA-JENKINS GA-BULLOCH GA-CANDLER GA-ALLENDALE SC-
956 AM EST FRI FEB 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EST
FOR PORTIONS OF SCREVEN...JENKINS...BULLOCH...CANDLER AND ALLENDALE
COUNTIES...

AT 956 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8
MILES NORTHWEST OF MILLHAVEN TO 6 MILES NORTHWEST OF WOODCLIFF TO
ROCKY FORD TO PULASKI...MOVING NORTHEAST AT 55 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EST FRIDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3253 8199 3262 8195 3274 8194 3295 8185
      3291 8176 3304 8156 3310 8162 3316 8154
      3311 8136 3312 8119 3274 8141 3255 8148
      3230 8212 3232 8219
TIME...MOT...LOC 1456Z 244DEG 47KT 3307 8165 3283 8176
          3271 8176 3241 8189

$$
057 
WWUS52 KCHS 211505
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1005 AM EST FRI FEB 21 2014

GAC043-165-211515-
/O.CAN.KCHS.SV.W.0007.000000T0000Z-140221T1515Z/
JENKINS GA-CANDLER GA-
1005 AM EST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF JENKINS AND
CANDLER COUNTIES HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EST FRIDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3259 8185 3273 8182 3292 8174 3304 8156
      3310 8162 3316 8154 3311 8136 3312 8119
      3274 8141 3255 8148 3240 8190 3247 8191
TIME...MOT...LOC 1505Z 244DEG 47KT 3312 8152 3288 8163
          3276 8163 3246 8177

$$

GAC031-251-SCC005-211515-
/O.CON.KCHS.SV.W.0007.000000T0000Z-140221T1515Z/
SCREVEN GA-BULLOCH GA-ALLENDALE SC-
1005 AM EST FRI FEB 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EST
FOR PORTIONS OF SCREVEN...BULLOCH AND ALLENDALE COUNTIES...

AT 1005 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
MILLETT TO BASCOM TO ZEIGLER TO STATESBORO...MOVING NORTHEAST AT 55
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3259 8185 3273 8182 3292 8174 3304 8156
      3310 8162 3316 8154 3311 8136 3312 8119
      3274 8141 3255 8148 3240 8190 3247 8191
TIME...MOT...LOC 1505Z 244DEG 47KT 3312 8152 3288 8163
          3276 8163 3246 8177

$$
488 
WWUS52 KCHS 211514
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1014 AM EST FRI FEB 21 2014

GAC031-251-SCC005-211524-
/O.EXP.KCHS.SV.W.0007.000000T0000Z-140221T1515Z/
SCREVEN GA-BULLOCH GA-ALLENDALE SC-
1014 AM EST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN...BULLOCH
AND ALLENDALE COUNTIES WILL EXPIRE AT 1015 AM EST...

AT 1014 AM EST...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EST FRIDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3259 8185 3273 8182 3292 8174 3304 8156
      3310 8162 3316 8154 3311 8136 3312 8119
      3274 8141 3255 8148 3240 8190 3247 8191
TIME...MOT...LOC 1514Z 244DEG 47KT 3317 8139 3293 8150
          3281 8150 3251 8165

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 7:16 AM EST, 2 hours 1 minute earlier.

Area forecast discussion, Feb 21, 7:16 AM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
716 AM EST FRI FEB 21 2014

.SYNOPSIS...
HIGH PRESSURE WILL RETREAT EASTWARD TONIGHT IN ADVANCE OF AN APPROACHING
COLD FRONT. THE COLD FRONT WILL SWEEP THROUGH THE AREA ON FRIDAY...STALLING
JUST OFFSHORE UNTIL STRONGER HIGH PRESSURE BUILDS INTO THE AREA ON
MONDAY. A LOW PRESSURE SYSTEM COULD DEVELOP OFF THE SOUTHEAST COAST
LATE TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
NEAR DAWN...FAIRLY ORGANIZED LINE OF CONVECTION MOVING IN FROM THE
WEST OVER EAST CENTRAL GEORGIA. A SEVERE THUNDERSTORM WATCH HAS BEEN
ISSUED FOR OUR ENTIRE FORECAST AREA AS TSTMS EXPECTED TO MOVE
THROUGH AT A DECENT CLIP. LATEST SPC RUC MESOANALYSIS INDICATES
MODERATE INSTABILITY BETWEEN 500 MB AND 700 MB WITH LAPSE RATES OF
-6.5C. THE LINE WILL BE MOVING INTO A SLIGHTLY LESS FAVORABLE
ENVIRONMENT OVER OUR INLAND GEORGIA ZONES IN THE NEXT COUPLE OF
HOURS...HOWEVER MUCH BETTER INSTABILITY IN PLACE OVER SE SOUTH
CAROLINA WITH SB LIFTED INDICES OF -3. LATEST HRRR FORECAST
CONVECTION PROGS SUGGEST SHOWERS AND STORMS COVERAGE AND INTENSITY
COULD INCREASE AFTER 15Z...THEN NEAR THE COAST AROUND MIDDAY.

A STRONG MID LEVEL SHORT WAVE RIDING BELOW THE LARGE/DEEP CLOSED UPPER
LOW OVER THE GREAT LAKES WAS IMPRESSIVE EARLY THIS MORNING ON WATER
VAPOR SATELLITE IMAGERY. THIS FEATURE WILL DIG THE MEAN UPPER TROUGH
THROUGH THE TENNESSEE/OHIO VALLEYS THIS MORNING THEN LIFT TOWARD NEW
ENGLAND LATE TODAY. SUBTLE NEGATIVE TILTING APPEARS TO BE STRONGER
OFF TO THE NORTH OF OUR FORECAST AREA THROUGH MID AFTERNOON.

ONGOING TRENDS THIS MORNING HAVE INCREASED OUR CONCERNS FOR SEVERE
WEATHER POTENTIAL IN THE PRE-FRONTAL ENVIRONMENT THROUGH MID
AFTERNOON. THE FIRST...OBVIOUSLY THE MUCH WARMER THAN GUIDANCE
READINGS THAT HAVE BECOME ROOTED ACROSS SE GEORGIA AND EASTERN SOUTH
CAROLINA EARLY THIS MORNING BEFORE DAYBREAK. ALTHOUGH TIMING OF
THE CONVECTIVE LINE THROUGH THE FORECAST AREA REMAINS FAIRLY
CONSISTENT FROM PREVIOUS MODEL RUNS TODAY...IT IS NOT GOING TO
TAKE MUCH TO ALLOW TEMPS TO RISE WARMER INTO THE LOWER TO MID 70S
THIS MORNING. UPSTREAM CONVECTION OVERNIGHT HAS BEEN QUITE
ROBUST WITH THE LATEST RAP SHOWING SURFACE BASED INSTABILITY INTO SW
GEORGIA WITH SBCAPES OVER 750 J/KG AT 08Z. SOME OF FORECAST AREAS
COULD SEE SOME THINNER CLOUDS THROUGH MID MORNING AS DENSE CLOUD
COVER WILL BE COMING IN LATER IN THE MORNING.

SPC HAS OUR REGION IN A SLIGHT RISK OF SEVERE CONVECTION AND THERE
APPEARS TO BE NO REASON TO DOUBT IT PER LATEST MESOSCALE TRENDS.
00Z HIGH RESOLUTION GUIDANCE INDICATING POTENTIAL FOR HIGHER DBZ CORES
AND LINEAR ORGANIZATION. GIVEN THE STRONG WIND FIELDS...SMALL BOWS
WOULD BE A CONCERN ALONG WITH POSSIBLE FORMATION OF A DECENT REAR
INFLOW JET. CONCERN FALLS OVER OUR NW TIER OF ZONES THAT SUFFERED
GREAT TIMBER DAMAGE FROM THE RECENT ICE STORM. TSTM GUST IMPACTS
COULD CERTAINLY BE MUCH GREATER IN THOSE ZONES WHERE WEAK AND
BROKEN LIMBS ALREADY LACE THAT REGION. EVEN A MARGINALLY GUSTY
SQUALL LINE COULD MAKE FOR SOME BAD TIMES IN SOME AREAS AND WE
WILL REMAIN COGNIZANT OF THIS SITUATION. WE WILL RAMP UP SEVERE
WORDING A BIT IN OUR HAZARDOUS WEATHER OUTLOOK THIS MORNING
ALTHOUGH IT IS STILL MORE LIKELY THAT WE ONLY SEE ONLY SEE
ISOLATED OCCURRENCES OF 50 KT CONVECTIVE WIND GUSTS IN THE
CONVECTIVE SEGMENTS/LINES AS TIMING AND STRENGTH OF DYNAMICS DO
NOT APPEAR TO COMPLETELY COME IN SYNC FOR A MORE WIDESPREAD
EVENT.

THE COLD FRONT WILL RACE THROUGH THE FORECAST AREA THIS AFTERNOON AND
OFFSHORE BY EARLY EVENING. MUCH COOLER TEMPS EXPECTED TONIGHT WITH
LOWS IN THE 40S AND GRADUALLY CLEARING SKIES.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
DRY HIGH PRESSURE WILL SETTLE OVER THE REGION ON SATURDAY. AMPLE
MOISTURE WITHIN A 105 KT JET OVER THE DEEP SOUTH WILL PRODUCE
EXTENSIVE CIRRUS WHICH WILL SLIGHTLY LIMIT INSOLATION. HOWEVER HIGH
TEMPS WILL STILL REACH 70F IN MANY SPOTS.

ON SUNDAY WE START TO SEE SOME CHANNELED VORTICITY ENERGY MOVE INTO
THE EASTERN UNITED STATES. MEANWHILE THE LOW-LEVEL RIDGE OVER THE
WESTERN ATLANTIC STARTS TO SHIFT EAST AS THE FLOW BACKS TO
SOUTHWESTERLY. AS LOW-LEVEL MOISTURE INCREASES...WEAK ISENTROPIC
ASCENT WILL DEVELOP ACROSS SOUTHEAST GA WITH SOME RAIN SHOWERS
POSSIBLE BY SUNDAY AFTERNOON. WE ADDED A SLIGHT CHANCE OF TSTMS
ACROSS FAR SOUTHERN AREAS BECAUSE A POCKET OF ELEVATED INSTABILITY
SHIFTS THROUGH DURING THIS TIME. LOW-LEVEL WARM ADVECTION WILL PUSH
HIGH TEMPS INTO THE LOWER TO MIDDLE 70S.

A BACKDOOR COLD FRONT WILL DROP INTO THE AREA SUNDAY NIGHT AND PUSH
OFFSHORE ON MONDAY. UPPER DYNAMICS ARE NOT VERY IMPRESSIVE
ACCOMPANYING THE FROPA SO WE ONLY HAVE 20-40 POPS SUNDAY NIGHT.

ON MONDAY...SLIGHTLY COOLER HIGH PRESSURE WILL BUILD IN FROM THE
NORTH WHILE THE BACKDOOR FRONT SITS JUST SOUTH OF THE AREA.
EXTENSIVE CLOUD COVER WILL ALSO PERSIST THOUGH THE BEST RAIN CHANCES
WILL BE FAR SOUTH CLOSER TO THE FRONT. WE SHOW HIGH TEMPS IN THE
MID/UPPER 60S.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
THE LONG TERM PATTERN WILL MAINLY BE DOMINATED BY A LOBE OF THE
POLAR VORTEX MOVING INTO THE GREAT LAKES REGION LATE WEEK. MONDAY
NIGHT THROUGH WEDNESDAY THE UPPER PATTERN WILL BE TRENDING TOWARD A
BROAD TROUGH REGIME WITH A SERIES OF WEAK FRONTS AND LOW PRESSURE
WAVES AFFECTING THE FORECAST AREA. DUE TO LARGE UNCERTAINTIES IN
TIMING INDIVIDUAL FEATURES WE MAINTAINED A CONSERVATIVE FORECAST
WITH MAINLY SLIGHT CHANCES FOR SHOWERS AND HIGH TEMPS IN THE 60S.

A STRONG COLD FRONT WILL SWEEP THROUGH WEDNESDAY NIGHT... FOLLOWED
BY COOL CANADIAN HIGH PRESSURE THURSDAY AND FRIDAY. THIS WILL BRING
DRY CONDITIONS AND BELOW-NORMAL TEMPERATURES.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
EARLIER CONCERNS WITH FOG HAS TURNED TO CONCERN FOR STRONG CONVECTION
MOVING INTO THE COASTAL CORRIDOR AFTER MID MORNING AND THEN
EXITING PRIOR TO MID AFTERNOON. PRIOR TO THE RAINS TODAY...GUSTY SW
SURFACE WINDS WERE DEVELOPING AHEAD OF THE SQUALL LINE ALONG WITH
FAIRLY WIDESPREAD MVFR CIGS. THERE COULD BE A BRIEF BOUT OF IFR CIGS
BUT THE WINDOW LOOKS FAIRLY BRIEF. STILL A BIT EARLY TO COMMIT TSRA
AS THE LINE COULD BE PREDOMINATELY MORE SHALLOW...HOWEVER WE BELIEVE
THUNDER WILL HAVE TO BE ADDED AT SOME POINT BY MID MORNING GIVEN
RADAR TRENDS. SKIES WILL BEGIN TO CLEAR OUT THIS EVENING WITH VFR
CONDITIONS EXPECTED TONIGHT IN THE WAKE OF A COLD FRONT.

EXTENDED AVIATION OUTLOOK...MVFR CEILINGS POSSIBLE AT KSAV SATURDAY
NIGHT AND AT BOTH TERMINALS SUNDAY NIGHT INTO MONDAY MORNING.
OTHERWISE VFR.

&&

.MARINE...
LITTLE TO NO REPORTS OF DENSE SEA FOG OVERNIGHT ALONG THE COAST WITH
SATELLITE IMAGERY ALSO NOT SUPPORTING OF FOG BASED LOW STRATUS OFF
THE COAST. THERE STILL IS A CHANCE FOR SEA FOG BUT GIVEN LATEST TRENDS
WE OPTED TO CANCEL MARINE FOG ADVISORIES AND JUST FORECAST PATCHY DENSE
FOG OVER THE WATERS THROUGH EARLY AFTERNOON WHEN RAIN CHANCES INCREASE
AND THE COLD FRONT NEARS. A SEVERE TSTM WATCH IS IN EFFECT FOR
NEAR SHORE WATERS AND THE CHARLESTON HARBOR.

OTHERWISE...NOT MUCH MIXING GOING ON OVER CHILLY SHELF WATERS AND IT
IS INTERESTING TO SEE WINDS GUSTS TO 20 KT AT TIMES AT CHARLESTON
AND SAVANNAH WHERE TEMPS HAVE WARMED TO THE UPPER 60S. TEMPS AT
GRAYS REEF NEAR 60 AND WINDS BELOW 10 KT ALL NIGHT WITH 2-3 FT
SEAS...QUITE THE STRONG MARINE INVERSION. SEAS WILL CONTINUE TO BUILD
OFFSHORE AND MAINTAINED A MARGINAL SCA FOR CHARLESTON COUNTY
WATERS MAINLY WELL EAST OF BULLS BAY. MOST NEAR SHORE WATERS TODAY
WILL SEE SW WINDS 15 KT OR SO AND SEAS 3-4 FT TOPS. THERE IS ALSO
A SCA FOR OUR OUTER GEORGIA WATERS WITH OCCASIONALLY GUSTY SW FLOW
AND SEAS 4-7 FT...HIGHEST NEAR THE WEST WALL OF THE GULF STREAM.

THE FRONT MOVES THROUGH THIS EVENING WITH WINDS SHIFTING W OR WNW
TONIGHT WITH COLD AIR ADVECTION MORE GRADUAL THAN SHARP...CONDITIONS
BELOW SCA CRITERIA.

MARINE WINDS/SEAS WILL BE RATHER LIGHT SATURDAY THROUGH SUNDAY
BEFORE A COLD FRONT DROPS INTO THE WATER SUNDAY NIGHT. WINDS WILL
INCREASE ALONG THE FRONT BUT THE STRONGER SURGE COMES MONDAY AS THE
FLOW BECOMES NE. CONDITIONS COULD FLIRT WITH ADVISORY LEVELS...
ESPECIALLY MONDAY NIGHT WHEN SEAS COME UP SOME.

THE NEXT SURGE COMES WEDNESDAY AND WEDNESDAY NIGHT BEHIND A STRONG
COLD FRONT. MODERATE CHANCES FOR SMALL CRAFT ADVISORIES WITH THE
MID-WEEK SYSTEM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR AMZ350-
     374.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...
MARINE...JRL
Hazardous weather outlook, Feb 21, 6:59 AM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
659 AM EST FRI FEB 21 2014

GAZ117-119-139-141-SCZ048>051-221200-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
659 AM EST FRI FEB 21 2014

...SEVERE THUNDERSTORM WATCH 22 IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEA FOG...A RISK FOR ADDITIONAL SEA FOG WILL REMAIN THROUGH EARLY
THIS AFTERNOON. ADDITIONAL MARINE DENSE FOG ADVISORIES MAY BE
REQUIRED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ099>101-114>116-118-137-138-140-SCZ047-221200-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-
LONG-INLAND LIBERTY-INLAND MCINTOSH-INLAND JASPER-
659 AM EST FRI FEB 21 2014

...SEVERE THUNDERSTORM WATCH 22 IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-221200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
659 AM EST FRI FEB 21 2014

...SEVERE THUNDERSTORM WATCH 22 IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEA FOG...A RISK FOR ADDITIONAL SEA FOG WILL REMAIN THROUGH EARLY
THIS AFTERNOON. ADDITIONAL MARINE DENSE FOG ADVISORIES MAY BE
REQUIRED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-221200-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
659 AM EST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A COLD FRONT WILL MOVE ACROSS THE AREA
BEGINNING AROUND MIDDAY. EMBEDDED THUNDERSTORMS ARE EXPECTED TO
PRECEDE THE FRONT FROM MID MORNING THROUGH EARLY AFTERNOON. THE
STRONGEST STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS. THE POTENTIAL FOR SEVERE WEATHER WILL MAINLY
BE BETWEEN NOON AND 3 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-SCZ040-042>045-052-221200-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-TIDAL BERKELEY-
659 AM EST FRI FEB 21 2014

...SEVERE THUNDERSTORM WATCH 22 IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IT IS POSSIBLE THAT EVEN SUB-SEVERE WIND GUSTS FROM STRONG
SHOWERS AND STORMS PRODUCE IMPACTS FROM ALREADY DAMAGED TREES FROM
THE RECENT ICE STORM. WEAKENED OR DAMAGED TREE LIMBS COULD FALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 7:35 PM ESTSmall Craft AdvisoryCHS22 hr
Feb 20, 7:37 PM ESTDense Fog AdvisoryCHS8 hr
Feb 21, 10:39 AM ESTSpecial Weather StatementCHSAllendale, Hampton36 min
Feb 21, 11:12 AM ESTSpecial Marine WarningCHS2 hr
Feb 21, 11:19 AM ESTSpecial Weather StatementCHSColleton, Dorchester26 min
Feb 21, 11:25 AM ESTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester65 min
Feb 21, 11:39 AM ESTSpecial Weather StatementCHSBeaufort51 min
Feb 21, 1:15 PM ESTSpecial Marine WarningCHS90 min
Feb 21, 9:43 AM ESTSpecial Weather StatementCHSBulloch, Evans, Tattnall47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.